Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 15, NWS Jackson, MS

January 21, 20164 counties in Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jan 21, 2016, 5:17 PM CST for 4 counties in Mississippi. It was in force for 47 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 21, 2016, 5:17 PM CST (23:17 UTC)
Expired
Jan 21, 2016, 6:04 PM CST
In force
47 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Copiah County, MS, Lawrence County, MS, Lincoln County, MS, Simpson County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 54 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 21, 5:17 PM CSTHAIL 14 Ese Wesson, MSREPORT OF QUARTER SIZE HAIL AT LAKE LINCOLN IN NORTHEAST LINCOLN COUNTY.
Jan 21, 5:20 PM CSTTORNADO 13 Wsw Pinola, MSMULTIPLE TREES AND POWER LINES DOWN IN THE PINOLA AREA. A MOBILE HOME HAD A LARGE PORTION OF ITS ROOF BLOWN OFF. TORNADO WAS RATED EF1 WITH MAX WINDS OF 95 MPH. PATH LENGTH 3.9 MILES...MAX PATH WIDTH 300 YARDS.
Jan 21, 5:27 PM CSTTSTM WND DMGPinola, MSMULTIPLE TREES AND POWER LINES DOWN IN THE PINOLA AREA...HWY 43 N BLOCKED BY TREES WITH OTHER TREES DOWN ALONG HWY 28. LIKELY TORNADO. OTHER TREES WERE DOWN ACROSS PARTS OF THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 21, 2:14 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.3 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2016-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2016-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 173 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
551 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
173 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

784 
WUUS54 KJAN 212317
SVRJAN
MSC029-077-085-127-220015-
/O.NEW.KJAN.SV.W.0015.160121T2317Z-160122T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
517 PM CST THU JAN 21 2016

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN COPIAH COUNTY IN CENTRAL MISSISSIPPI...
  NORTHWESTERN LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  SIMPSON COUNTY IN CENTRAL MISSISSIPPI...
  NORTHEASTERN LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI...

* UNTIL 615 PM CST

* AT 517 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR WESSON...OR
  10 MILES NORTHEAST OF BROOKHAVEN...MOVING NORTHEAST AT 30 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  SONTAG AROUND 525 PM CST.
  OMA AROUND 535 PM CST.
  ROCKPORT AROUND 540 PM CST.
  UNION AND SHIVERS AROUND 555 PM CST.
  PINOLA AROUND 605 PM CST.
  MENDENHALL AROUND 615 PM CST.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
BEAUREGARD...GEORGETOWN...BRAXTON AND D'LO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST FOR SOUTH CENTRAL
MISSISSIPPI.

LAT...LON 3158 9035 3173 9046 3205 8995 3205 8966
      3189 8966 3176 8994 3176 8997 3175 8997
TIME...MOT...LOC 2317Z 236DEG 27KT 3170 9033 

HAIL...1.50IN
WIND...60MPH
 
$$

10
2 follow-up statements
376 
WWUS54 KJAN 212356
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
556 PM CST THU JAN 21 2016

MSC029-077-085-220006-
/O.CAN.KJAN.SV.W.0015.000000T0000Z-160122T0015Z/
COPIAH MS-LAWRENCE MS-LINCOLN MS-
556 PM CST THU JAN 21 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COPIAH...
NORTHWESTERN LAWRENCE AND NORTHEASTERN LINCOLN COUNTIES IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST FOR SOUTH CENTRAL
MISSISSIPPI.

LAT...LON 3177 9013 3177 9011 3179 9011 3179 9014
      3180 9015 3183 9014 3183 9013 3184 9016
      3186 9013 3189 9014 3191 9017 3205 8995
      3205 8966 3189 8966 3176 8994 3175 9012
TIME...MOT...LOC 2356Z 236DEG 27KT 3187 9004 

$$

MSC127-220015-
/O.CON.KJAN.SV.W.0015.000000T0000Z-160122T0015Z/
SIMPSON MS-
556 PM CST THU JAN 21 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CST
FOR SIMPSON COUNTY...

AT 556 PM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER UNION...OR
NEAR PINOLA...MOVING NORTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  PINOLA AROUND 605 PM CST.
  MENDENHALL AROUND 615 PM CST.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE BRAXTON
AND D'LO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST FOR SOUTH CENTRAL
MISSISSIPPI.

LAT...LON 3177 9013 3177 9011 3179 9011 3179 9014
      3180 9015 3183 9014 3183 9013 3184 9016
      3186 9013 3189 9014 3191 9017 3205 8995
      3205 8966 3189 8966 3176 8994 3175 9012
TIME...MOT...LOC 2356Z 236DEG 27KT 3187 9004 

HAIL...1.00IN
WIND...60MPH
 
$$

10
545 
WWUS54 KJAN 220004
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
604 PM CST THU JAN 21 2016

MSC127-220014-
/O.CAN.KJAN.SV.W.0015.000000T0000Z-160122T0015Z/
SIMPSON MS-
604 PM CST THU JAN 21 2016

...THE SEVERE THUNDERSTORM WARNING FOR SIMPSON COUNTY IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST FOR SOUTH CENTRAL
MISSISSIPPI.

LAT...LON 3177 9013 3177 9011 3179 9011 3179 9014
      3180 9015 3183 9014 3183 9013 3184 9016
      3186 9013 3189 9014 3191 9017 3205 8995
      3205 8966 3189 8966 3176 8994 3175 9012
TIME...MOT...LOC 0001Z 236DEG 27KT 3191 8998 

$$

CME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 21, 5:11 PM CST, 6 minutes earlier.

Area forecast discussion, Jan 21, 5:11 PM CST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
511 PM CST THU JAN 21 2016

.DISCUSSION...MAIN BRUNT OF SEVERE STORMS ARE MOVING INTO AND ACROSS
THE AREA AT THE MOMENT. GETTING LOTS OF HAIL REPORTS AND NOT
SURPRISING CONSIDERING THE INCREASINGLY COLD AIR ALOFT. TEMPS OUT
AHEAD OF THE STORMS HAVE SURGED INTO THE 60S/LOWER 70S WITH DEWPOINTS
IN THE 60S AS WELL. THESE CONDITIONS ALONG WITH VERTICAL TOTALS NEAR
30 HAVE SUPPORTED CAPES NEAR 2000 J/KG.

THE COLD CORE SYSTEM THAT IS DRIVING THIS WAS SHOWING UP WELL IN
SATELLITE IMAGERY THIS AFTERNOON OVER EASTERN TX. MAIN PRECIP AREA
WILL CONTINUE MOVING ACROSS THE AREA DURING THE EVENING...BUT LIGHT
PRECIP WILL FILTER BACK IN BEHIND AS THE COLD CORE LOW DRAWS NEAR.
MODEL CONCENSUS BRINGS THE TRACK OF THE COLD CORE SYSTEM ACROSS
NORTHERN LA INTO WC MS THEN NE ACROSS N MS. AS THIS OCCURS...DYNAMIC
COOLING IN THE COLUMN WILL CHANGE THE RAIN OVER TO SNOW AFTER
MIDNIGHT IN THE DELTA REGION...SPREADING EAST TOWARD DAYBREAK. AS
THE SYSTEM PIVOTS FROM NE LA INTO NC MS...COULD HAVE A PERIOD OF
SUBSTANTIAL SNOWFALL OVER THE DELTA REGION. STRONG FORCING WITH THE
COLD CORE ALONG WITH AREAS OF MAUL AND SKINNY CAPE WILL ALSO SUPPORT
ISOLATED THUNDERSTORMS THROUGH THE NIGHT...LEADING TO ENHANCED
SNOWFALL RATES IN THE DELTA REGION.

INCREASED PRESSURE GRADIENT AS THE SURFACE LOW MOVES ACROSS WILL
INCREASE WIND SPEEDS LATE TONIGHT. SPEEDS WILL REACH ADVISORY
CRITERIA MAINLY IN OUR AREAS ALONG THE MS RIVER. WITH WINDS OF 20 TO
30 MPH...WOULD NOT BE SURPRISED TO HEAR SOME REPORTS OF BLOWING SNOW
LATE TONIGHT/FRIDAY MORNING.

THE BEST SNOW WILL CONTINUE IN A STRIPE TO THE NW OF THE LOW TRACK
DURING THE MAINLY THE MORNING FRIDAY. THIS WILL FAVOR GOOD SNOWFALL
CONTINUING OVER THE DELTA INTO NORTH CENTRAL SECTIONS. FURTHER
EAST...UNFAVORABLE POSITIONING WITH RESPECT THE LOW LOOKS TO ONLY
ALLOW A MIXING OF RAIN WITH THE SNOW AT FIRST AND THEN JUST FLURRIES
AS THE SYSTEM PULLS AWAY FRIDAY EVENING.

WOULD NOT BE SURPRISED TO SEE TOTAL SNOWFALL AMOUNTS NEAR 6 INCHES
OVER THE FAR NW PORTIONS OF OUR AREA...OTHERWISE A GOOD 2 TO 5
INCHES SHOULD BE SEEN IN THE WARNING AREA. WHILE CENTRAL AND NE
PORTIONS WILL SEE SOME SNOW...LIGHTNESS AND SHORT DURATION AND TEMPS
ABOVE FREEZING WILL LIMIT THE AMOUNT THAT CAN ACCUMULATE ON THE
GROUND FROM A DUSTING UP TO AN INCH./26/

&&

.AVIATION...MVFR CONDITIONS WILL LOWER TO IFR BY 06Z WITH RAIN...FOG
AND THUNDERSTRMS BEING THE MAIN OBSTRUCTIONS TO VISIBILITY. AFTER
06Z...IFR CIGS/VSBYS WILL DOMINATE WITH WIDESPREAD RAIN OCCURRING.
AFTER 09Z...THE RAIN WILL CHANGE TO LIGHT SNOW AT GLH/GWO...BUT
VICINITY MODERATE SNOWFALL COULD SUBSTANTIALLY REDUCE VSBYS. THESE
CONDITIONS WILL CONTINUE THROUGH THE END OF THE PERIOD./26/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       37  36  27  39 / 100  82   1   1
MERIDIAN      44  39  29  41 / 100  73  11   3
VICKSBURG     35  38  28  41 / 100  80   1   1
HATTIESBURG   42  41  30  45 / 100  28   6   1
NATCHEZ       36  40  29  42 / 100  57   4   0
GREENVILLE    33  37  26  37 / 100 100   4   1
GREENWOOD     37  35  26  36 / 100 100   8   1

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WINTER WEATHER ADVISORY FROM 6 AM TO 6 PM CST FRIDAY FOR
     MSZ029>033-037>039.

     WIND ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CST FRIDAY FOR
     MSZ018-019-034-035-040-041-047.

     WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 6 PM CST FRIDAY
     FOR MSZ018-019-025>028-034>036-040-041.

     WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CST FRIDAY
     FOR MSZ042-047.

LA...WIND ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CST FRIDAY FOR
     LAZ007>009-015-016-023-025.

     WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 6 PM CST FRIDAY
     FOR LAZ007>009.

     WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CST FRIDAY
     FOR LAZ015-016.

AR...WIND ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CST FRIDAY FOR
     ARZ074-075.

     WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 6 PM CST FRIDAY
     FOR ARZ074-075.

&&
Hazardous weather outlook, Jan 21, 1:25 PM CST, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
125 PM CST THU JAN 21 2016

ARZ074-075-MSZ018-019-025-026-034-221930-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-WASHINGTON-
125 PM CST THU JAN 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS AND NORTHWEST MISSISSIPPI.

.DAY ONE...THE REST OF TODAY AND TONIGHT

FLOODING
THREAT...LIMITED
TIMING...THIS AFTERNOON THROUGH EARLY EVENING

RAINFALL ACCUMULATIONS OF ONE TO THREE INCHES WITH LOCALLY HIGHER
AMOUNTS MAY LEAD TO LOCALIZED FLASH FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

RAIN WILL CHANGE TO SNOW AFTER MIDNIGHT TONIGHT INTO EARLY FRIDAY
MORNING, WITH SNOW CONTINUING INTO THE EARLY AFTERNOON FRIDAY. SNOW
ACCUMULATIONS OF ONE TO FOUR INCHES ARE POSSIBLE. TRAVEL CONDITIONS
MAY BECOME DIFFICULT ACROSS THE AREA ON FRIDAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

LAZ007>009-015-016-023-MSZ027>033-035>042-221930-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-
SHARKEY-YAZOO-
125 PM CST THU JAN 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA AND PORTIONS OF THE ARKLAMISS DELTA AND NORTH CENTRAL
MISSISSIPPI.

.DAY ONE...THE REST OF TODAY AND TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THIS AFTERNOON THROUGH EARLY THIS EVENING

FLOODING
THREAT...LIMITED
TIMING...THIS AFTERNOON THROUGH EARLY THIS EVENING

STRONG TO SEVERE STORMS ARE POSSIBLE THROUGH THE EARLY EVENING
HOURS. THE PRIMARY THREAT WITH THESE STORMS WILL BE HAIL UP TO
GOLFBALL SZIE. DAMAGING WIND GUSTS ARE ALSO POSSIBLE. IN ADDITION,
RAINFALL ACCUMULATIONS OF ONE TO THREE INCHES WITH LOCALLY HIGHER
AMOUNTS MAY LEAD TO LOCALIZED FLASH FLOODING

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

RAIN WILL CHANGE TO SNOW FRIDAY MORNING ALONG THE MISSISSIPPI RIVER
AND BY AFTERNOON IN EAST MISSISSIPPI, WITH SNOW ENDING BY LATE
AFTERNOON. SNOW ACCUMULATIONS OF ONE TO FOUR INCHES ARE POSSIBLE
NORTH OF A LINE FROM CROSSETT TO WINONA TO EUPORA. TRAVEL CONDITIONS
MAY BECOME DIFFICULT IN THOSE AREAS ON FRIDAY. FARTHER SOUTH, LIGHT
ACCUMULATIONS ARE POSSIBLE, BUT TRAVEL IMPACTS MAY BE LIMITED TO
BRIDGES AND OVERPASSES.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REST OF
TODAY THROUGH TONIGHT.

LAZ025-MSZ043>058-221930-
TENSAS-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-
NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-
125 PM CST THU JAN 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI
AND TENSAS PARISH LOUISIANA.

.DAY ONE...THE REST OF TODAY AND TONIGHT

TORNADOES
THREAT...LIMITED
TIMING...THIS AFTERNOON THROUGH EARLY THIS EVENING

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...THIS AFTERNOON THROUGH EARLY THIS EVENING

FLOODING
THREAT...LIMITED
TIMING...THIS AFTERNOON THROUGH EARLY THIS EVENING

STRONG TO SEVERE STORMS ARE EXPECTED THROUGH THE EARLY EVENING HOURS.
THE PRIMARY THREAT WITH THESE STORMS WILL BE DAMAGING WIND GUSTS, BUT
HAIL UP TO GOLF BALL SIZE AND A FEW TORNADOES ARE ALSO POSSIBLE. IN
ADDITION, RAINFALL ACCUMULATIONS OF ONE TO THREE INCHES WITH LOCALLY
HIGHER AMOUNTS MAY LEAD TO LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REST OF
TODAY THROUGH TONIGHT.

LAZ024-026-MSZ059>066-072>074-221930-
CATAHOULA-CONCORDIA-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
125 PM CST THU JAN 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA
AND SOUTH MISSISSIPPI.

.DAY ONE...THE REST OF TODAY AND TONIGHT

TORNADOES
THREAT...ELEVATED
TIMING...THIS AFTERNOON THROUGH EARLY THIS EVENING

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...THIS AFTERNOON THROUGH EARLY THIS EVENING

FLOODING
THREAT...LIMITED
TIMING...THIS AFTERNOON THROUGH EARLY THIS EVENING

STRONG TO SEVERE STORMS ARE EXPECTED THROUGH THE EARLY EVENING HOURS.
THE PRIMARY THREATS WITH THESE STORMS WILL BE TORNADOES AND DAMAGING
WIND GUSTS, BUT HAIL UP TO GOLF BALL SIZE IS ALSO POSSIBLE. IN
ADDITION, RAINFALL ACCUMULATIONS OF ONE TO THREE INCHES WITH LOCALLY
HIGHER AMOUNTS MAY LEAD TO LOCALIZED FLASH FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REST OF
TODAY THROUGH TONIGHT.

DL

&&

...HAZARD LEGEND...

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR
 GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Jan 21, 4:21 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
421 PM CST THU JAN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             CASEYVILLE              31.67N 90.66W
01/21/2016  E1.00 INCH       LINCOLN            MS   EMERGENCY MNGR

            REPORT OF QUARTER SIZE HAIL IN CASEYVILLE COVERING THE
            GROUND.

&&

DCOX
Local storm report, Jan 21, 4:26 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
426 PM CST THU JAN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             3 SW NEW HOPE           31.52N 90.87W
01/21/2016  E1.75 INCH       FRANKLIN           MS   EMERGENCY MNGR

            REPORT OF GOLF BALL SIZE HAIL ON THE ROAD ON UNION CHURCH
            ROAD NORTHEAST OF MEADVILLE.

&&

DCOX
Local storm report, Jan 21, 4:53 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
453 PM CST THU JAN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     MADISON                 32.45N 90.11W
01/21/2016                   MADISON            MS   LAW ENFORCEMENT

            REPORTS OF TREE DOWN ON POWERLINE ON NORTH AZALEA DRIVE.
            POWER IS OUT IN THE AREA. TREE DOWN BLOCKING ROAD ON
            MADISON AVENUE NEAR STONEGATE DRIVE. TREE DOWN BLOCKING
            TRAFFIC ON RICE ROAD.

&&

DCOX
Local storm report, Jan 21, 4:58 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
458 PM CST THU JAN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND DMG     N LOYD STAR             31.63N 90.55W
01/21/2016                   LINCOLN            MS   EMERGENCY MNGR

            REPORT OF A LARGE TREE DOWN AT THE 3600 BLOCK OF OLD RED
            STAR ROAD.

&&

DCOX
Local storm report, Jan 21, 5:03 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
503 PM CST THU JAN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND DMG     3 NNW NESHOBA           32.66N 89.15W
01/21/2016                   NESHOBA            MS   EMERGENCY MNGR

            PINETOP BLOWN OUT OF A TREE IN ROADWAY AT HIGHWAY 15
            SOUTH. ALSO REPORT OF DIME SIZE HAIL ON HIGHWAY 15 WEST
            OF PHILADELPHIA.

&&

DCOX
Local storm report, Jan 21, 5:13 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
513 PM CST THU JAN 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     TSTM WND DMG     5 WNW WESSON            31.73N 90.48W
01/21/2016                   COPIAH             MS   EMERGENCY MNGR

            DAMAGE TO A BARN AND HOUSE AND TREES DOWN. POSSIBLE
            TORNADO.

&&

DCOX

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 20, 7:52 PM CSTRiver Flood WarningJANClay4 days
Jan 21, 8:11 AM CSTSevere Thunderstorm WarningJANClaiborne, Jefferson24 min
Jan 21, 8:58 AM CSTSpecial Weather StatementJANCopiah32 min
Jan 21, 9:16 AM CSTSevere Thunderstorm WarningJANCopiah, Hinds12 min
Jan 21, 9:54 AM CSTSpecial Weather StatementJANWarren36 min
Jan 21, 10:05 AM CSTSevere Thunderstorm WarningJANIssaquena, Warren55 min
Jan 21, 10:34 AM CSTSevere Thunderstorm WarningJANHinds, Madison, Yazoo56 min
Jan 21, 11:08 AM CSTSpecial Weather StatementJANHolmes37 min
Jan 21, 12:20 PM CSTSpecial Weather StatementJANAttala25 min
Jan 21, 1:19 PM CSTAreal Flood WarningJANIssaquena, Sharkey, Warren, Yazoo12 hr
Jan 21, 1:49 PM CSTSpecial Weather StatementJANHolmes26 min
Jan 21, 1:51 PM CSTSpecial Weather StatementJANHolmes24 min
Jan 21, 1:54 PM CSTSpecial Weather StatementJANScott36 min
Jan 21, 2:04 PM CSTSpecial Weather StatementJANRankin26 min
Jan 21, 2:10 PM CSTSpecial Weather StatementJANYazoo35 min
Jan 21, 2:15 PM CSTSevere Thunderstorm WarningJANAdams75 min
Jan 21, 2:19 PM CSTSpecial Weather StatementJANAttala26 min
Jan 21, 2:26 PM CSTTornado WarningJANAdams64 min
Jan 21, 2:28 PM CSTSevere Thunderstorm WarningJANHolmes, Yazoo47 min
Jan 21, 2:29 PM CSTSpecial Weather StatementJANWarren31 min
Jan 21, 2:41 PM CSTSpecial Weather StatementJANLeake34 min
Jan 21, 2:43 PM CSTWinter Storm WarningJANBolivar, Carroll, Grenada, Holmes, Humphreys, Issaquena and 5 more19 hr
Jan 21, 2:43 PM CSTWinter Weather AdvisoryJANAttala, Bolivar, Carroll, Choctaw, Clay, Grenada and 15 more23 hr
Jan 21, 2:53 PM CSTSevere Thunderstorm WarningJANClaiborne, Hinds, Warren52 min
Jan 21, 3:11 PM CSTFlash Flood WarningJANHolmes, Yazoo3 hr
Jan 21, 3:21 PM CSTTornado WarningJANAdams, Franklin, Jefferson54 min
Jan 21, 3:25 PM CSTWind AdvisoryJANBolivar, Humphreys, Issaquena, Sharkey, Sunflower, Warren and 1 more23 hr
Jan 21, 3:27 PM CSTSpecial Weather StatementJANCopiah33 min
Jan 21, 3:34 PM CSTSevere Thunderstorm WarningJANCopiah, Simpson41 min
Jan 21, 3:39 PM CSTSevere Thunderstorm WarningJANHinds, Madison55 min
Jan 21, 3:45 PM CSTSevere Thunderstorm WarningJANLeake, Scott45 min
Jan 21, 3:59 PM CSTTornado WarningJANCopiah, Franklin, Jefferson, Lincoln61 min
Jan 21, 4:03 PM CSTSpecial Weather StatementJANClarke27 min
Jan 21, 4:03 PM CSTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds43 min
Jan 21, 4:13 PM CSTTornado WarningJANCopiah, Hinds, Rankin, Simpson62 min
Jan 21, 4:15 PM CSTSevere Thunderstorm WarningJANNeshoba45 min
Jan 21, 4:17 PM CSTTornado WarningJANCopiah, Franklin, Jefferson, Lincoln42 min
Jan 21, 4:39 PM CSTTornado WarningJANCopiah, Simpson66 min
Jan 21, 5:03 PM CSTFlash Flood WarningJANCopiah, Franklin, Jefferson, Lincoln2 hr
Jan 21, 5:25 PM CSTSevere Thunderstorm WarningJANRankin, Scott65 min
Jan 21, 5:27 PM CSTTornado WarningJANSimpson48 min
Jan 21, 5:49 PM CSTTornado WarningJANNewton, Scott35 min
Jan 21, 5:54 PM CSTSevere Thunderstorm WarningJANSmith53 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.